Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 578, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 7:00 PM CST for Archer County, Clay County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 7:00 PM CST (01:00 UTC)
- Expired
- Nov 10, 2021, 7:45 PM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Archer County, TX, Clay County, TX
The radar
The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:12 PM CST | HAIL 1 | Buffalo Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.1
The text
As transmitted.
690
WUUS54 KOUN 110100
SVROUN
TXC009-077-110145-
/O.NEW.KOUN.SV.W.0578.211111T0100Z-211111T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
700 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Clay County in northern Texas...
East central Archer County in northern Texas...
* Until 745 PM CST.
* At 659 PM CST, severe thunderstorms were located near Scotland and
from 7 miles southwest of Bluegrove to 5 miles south of Bluegrove,
moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Scotland, Windthorst, Bellevue, Lake Arrowhead, Bluegrove, Newport,
Joy, Vashti and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3364 9864 3377 9832 3372 9813 3361 9798
3347 9798 3347 9842 3343 9842
TIME...MOT...LOC 0059Z 303DEG 26KT 3364 9850 3357 9828
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.1 follow-up statement
189
WWUS54 KOUN 110125
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
725 PM CST Wed Nov 10 2021
TXC009-110134-
/O.CAN.KOUN.SV.W.0578.000000T0000Z-211111T0145Z/
Archer TX-
725 PM CST Wed Nov 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ARCHER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved into Clay County.
Therefore, the warning has been cancelled for Archer County.
LAT...LON 3357 9842 3364 9827 3362 9813 3361 9798
3347 9798 3347 9842
TIME...MOT...LOC 0124Z 300DEG 27KT 3351 9837 3354 9820 3350 9801
$$
TXC077-110145-
/O.CON.KOUN.SV.W.0578.000000T0000Z-211111T0145Z/
Clay TX-
725 PM CST Wed Nov 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHERN CLAY COUNTY...
At 724 PM CST, severe thunderstorms were located 5 miles southeast
of Windthorst, 9 miles south of Bluegrove, and near Newport, moving
southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Windthorst, Newport, Vashti, Shannon and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 9842 3364 9827 3362 9813 3361 9798
3347 9798 3347 9842
TIME...MOT...LOC 0124Z 300DEG 27KT 3351 9837 3354 9820 3350 9801
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 634 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-120045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 634 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms will occur across portions of central and southern Oklahoma, and north Texas through the evening. Hail up to golf ball size and wind gusts up to 70 mph are the main threat with the strongest storms. There is a low tornado threat across portions of southern Oklahoma and north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Nov 10, 6:36 PM CST, 24 minutes before
Special Weather Statement National Weather Service Norman OK 636 PM CST Wed Nov 10 2021 OKZ028-029-040-110100- Cleveland OK-Garvin OK-McClain OK- 636 PM CST Wed Nov 10 2021 ...Strong thunderstorms will impact portions of northwestern Garvin, southeastern Cleveland and southwestern McClain Counties through 700 PM CST... At 636 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Noble to 5 miles east of Lindsay. Movement was east at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Southeastern Norman, Purcell, Noble, Slaughterville, Lindsay, Lexington, Goldsby, Maysville, Wayne, Washington, Criner, Lake Thunderbird, Payne, Whitebead, Erin Springs and Little Axe. This includes Interstate 35 between mile markers 76 and 106. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3527 9720 3474 9729 3478 9766 3517 9750 TIME...MOT...LOC 0036Z 275DEG 20KT 3516 9737 3482 9751 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Mahale
Local storm report, Nov 10, 6:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 S LAKESIDE CITY 33.77N 98.55W
11/10/2021 M1.00 INCH ARCHER TX EMERGENCY MNGR
&&Local storm report, Nov 10, 6:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TORNADO 4 SE BRAY 34.60N 97.76W
11/10/2021 STEPHENS OK TRAINED SPOTTER
&&
PWLocal storm report, Nov 10, 6:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 4 NE BRAY 34.66N 97.78W
11/10/2021 E1.00 INCH STEPHENS OK TRAINED SPOTTER
DIMES AND QUARTERS. TIME ESTIMATED BASED ON
RADAR.
&&
BRBLocal storm report, Nov 10, 6:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 5 E JONES 35.57N 97.21W
11/10/2021 E1.00 INCH OKLAHOMA OK FIRE DEPT/RESCUE
&&
PWLocal storm report, Nov 10, 6:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL DEER CREEK 36.81N 97.52W
11/10/2021 M1.00 INCH GRANT OK TRAINED SPOTTER
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:17 PM CST | Tornado Warning | OUN | Clay | 28 min |
| Nov 10, 6:30 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 45 min |
| Nov 10, 6:42 PM CST | Severe Thunderstorm Warning | OUN | Clay | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.